Tennessee, 2011Hail and Damaging Wind in Tennessee, August 20, 2011
August 20, 2011 · NWS MEG · 2 events in 1 county or zone
Typical summer time convection began firing across the Mid-South during the afternoon hours of August 20th, 2011. The thunderstorms developed along old outflow boundaries leftover from the previous night's convection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Typical summer time convection began firing across the Mid-South during the afternoon hours of August 20th, 2011. The thunderstorms developed along old outflow boundaries leftover from the previous night's convection. Some storms became severe producing damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 20, 9:17 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 20, 9:17 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 AM CDT SAT AUG 20 2011
.UPDATE...
REPEAT SCENARIO AS YESTERDAY WITH ANOTHER REMNANT MCS MOVING
THROUGH NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL AT THIS TIME.
AREA OF THUNDERSTORMS WILL LIKELY MOVE INTO WEST TENNESSEE OVER
THE NEXT COUPLE OF HOURS BEFORE WEAKENING. ADDITIONAL
REDEVELOPMENT COULD OCCUR ALONG OLD OUTFLOW BOUNDARIES THIS
AFTERNOON. WILL EXPAND 40 POPS THIS MORNING TO COVER WEST
TENNESSEE AND MAY EXTEND 30 POPS DURING THE AFTERNOON FURTHER
SOUTH OF INTERSTATE 40. CLOUDS MAY BEGIN TO IMPACT HIGHS...FOR NOW
WILL LOWER HIGHS ACROSS NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE. READINGS IN THIS AREA WILL BE
AROUND 90 DEGREES TO THE LOWER 90S. UPDATE WILL BE OUT SHORTLY.
KRM
&&
.PREV DISCUSSION... /ISSUED 432 AM CDT SAT AUG 20 2011/
QUIET WEATHER WAS BEING OBSERVED ACROSS THE MIDSOUTH EARLY THIS
MORNING. SKIES WERE MOSTLY CLEAR WITH TEMPERATURES IN THE 60S AND
70S.
DID NOT MAKE MUCH CHANGE TO THE EARLIER FORECAST. MODELS ARE IN
SOMEWHAT BETTER AGREEMENT FOR NEXT WEEKS FORECAST. DID ISSUE A
HEAT ADVISORY FOR PARTS OF THE MS RIVER DELTA FROM LATE THIS
MORNING TO EARLY THIS EVENING.
MOSTLY SUNNY SKIES ARE EXPECTED THIS MORNING AS A STRONG HIGH
PRESSURE RIDGE NOSES INTO THE MIDSOUTH FROM THE SOUTHERN PLAINS.
ANOTHER IN A SERIES OF RECENT NOCTURNAL MESOSCALE CONVECTIVE
SYSTEMS (MCS) WAS LOCATED OVER NORTHWEST MO EARLY THIS MORNING.
THINK THIS SYSTEM WILL GRADUALLY DIMINISH LATER THIS MORNING AS IT
SLIDES TO THE EAST-SOUTHEAST. SCATTERED THUNDERSTORMS ARE EXPECTED
ACROSS NORTHERN PARTS OF THE MIDSOUTH THIS AFTERNOON WITH THE
APPROACH OF AN UPPER LEVEL TROUGH AND POSSIBLY AN OUTFLOW BOUNDARY
FROM THIS MORNINGS MCS. TO THE SOUTH...THE ATMOSPHERE WILL BECOME
VERY UNSTABLE WITH STRONG HEATING ALLOWING FOR ISOLATED
THUNDERSTORMS...ALTHOUGH THE ATMOSPHERE WILL BE MORE CAPPED DUE TO
THE STRONG UPPER LEVEL RIDGE EXTENDING INTO THE REGION. HEAT INDEX
READINGS BETWEEN 105 AND 108 DEGREES ARE EXPECTED THIS AFTERNOON FROM
EAST-CENTRAL AR INTO NORTHWEST MS (GENERALLY WEST AND SOUTH OF
MEMPHIS)...THUS ISSUED A HEAT ADVISORY FOR THIS AREA. THE TUPELO
AREA WILL SEE HIGH TEMPERATURES IN THE UPPER 90S...BUT AT THIS
TIME...THINK DEW POINTS WILL MIX LOW ENOUGH TO KEEP HEAT INDEX
READINGS BELOW 105 DEGREES.
THE UPPER LEVEL RIDGE WILL FLATTEN ACROSS THE MIDSOUTH TONIGHT AND
SUNDAY WITH UPPER LEVEL DISTURBANCES MOVING INTO THE AREA FROM THE
NORTHWEST. IN ADDITION...A WEAK COLD FRONT IS FORECAST TO PUSH
INTO THE REGION FROM THE NORTH. CONTINUED WITH THE FAIRLY DECENT
POPS AS IN THE EARLIER FORECAST DURING THIS PERIOD.
DRIER AIR IS FORECAST TO SPREAD INTO THE MIDSOUTH BY MONDAY AS THE
COLD FRONT MOVES TO THE SOUTH AND SURFACE HIGH PRESSURE PUSHES IN
FROM THE NORTHEAST. THUS CONTINUED WITH A RAIN FREE FORECAST FOR
MONDAY. HOWEVER...THERE IS SOME UNCERTAINTY ON WHETHER THE FRONT
WILL STALL ACROSS PARTS OF NORTHWEST MS AND EAST CENTRAL AR...IF
THIS IS THE CASE THEN POPS MAY BE NEEDED FOR THIS AREA IN LATER
FORECASTS.
MORE MOIST AND UNSTABLE AIR IS FORECAST TO PUSH BACK INTO THE
MIDSOUTH BY TUESDAY AS THE FRONT LIFTS BACK AS A WARM FRONT. THIS
WILL RESULT IN ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AN
UPPER LEVEL TROUGH IS FORECAST TO DIG ACROSS THE OHIO VALLEY BY
THE MIDDLE OF NEXT WEEK WITH LOWERING UPPER LEVEL HEIGHTS ACROSS
THE MIDSOUTH. IN ADDITION...A COLD FRONT WILL APPROACH FROM THE
NORTH. THESE FACTORS WILL KEEP A CHANCE OF THUNDERSTORMS IN THE
FORECAST. KEPT FRIDAY DRY FOR NOW AS THE UPPER LEVEL TROUGH SHIFTS
MORE TO THE EAST AND A TROPICAL CYCLONE POSSIBLY AFFECTS THE
SOUTHEASTERN UNITED STATES COAST.
JCL
&&
.AVIATION...
12Z TAF SET
MAIN FORECAST CONCERN FOR TODAY WILL BE A VERY PRONOUNCED BOUNDARY
SINKING SOUTH FROM CONVECTION IN CENTRAL MISSOURI WHICH WILL
DETERMINE WIND DIRECTION AND SPEED LATER TODAY. AT TAF ISSUANCE TIME
THE BOUNDARY WAS ENTERING NORTHWEST ARKANSAS AND SOUTH CENTRAL MO.
A GENERAL SOUTH SOUTHEAST MOTION IS NOTED...BUT PROGRESSION IS
QUITE SLOW. THUS...IT IS UNCERTAIN WHETHER IT WILL AFFECT THE TAF
SITES...BUT ONE STATISTICAL GUIDANCE MEMBER INDICATES WINDS
SHIFTING NORTHEAST AND INCREASING DURING THE AFTERNOON. GIVEN THE
UNCERTAINTY...WILL STAY THE COURSE WITH LIGHT/VAR WINDS AT KMKL
AND KTUP...AND A GENERAL SOUTHERLY FLOW AT KMEM AND KJBR.
A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON NEAR KJBR...BUT
COVERAGE IS EXPECTED TO BE LIMITED. INCLUDED JUST A SCT CB GROUP
FOR KJBR AND KMEM WITH MUCH MORE STABLE CONDITIONS FURTHER EAST
PRECLUDING EVEN THAT.
BORGHOFF
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 96 77 93 74 / 20 40 50 20
MKL 92 72 91 69 / 40 40 50 10
JBR 92 73 90 70 / 40 50 50 10
TUP 98 74 95 73 / 20 20 40 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CROSS-LEE AR-
PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CALHOUN-COAHOMA-
LAFAYETTE-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.
TN...NONE.
&&Hazardous weather outlook, Aug 20, 3:42 AM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
442 AM CDT SAT AUG 20 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
442 AM CDT SAT AUG 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY HAS BEEN POSTED FROM LATE THIS MORNING UNTIL EARLY
EVENING FOR PARTS OF EAST-CENTRAL ARKANSAS AND NORTH MISSISSIPPI.
HEAT INDEX READINGS BETWEEN 105 AND 108 DEGREES ARE EXPECTED IN
THIS AREA.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. STRONG GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN
MAY OCCUR.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FEW STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JCL
In the hours before
Special weather statement, Aug 20, 9:01 AM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 AM CDT SAT AUG 20 2011
ARZ008-009-017-018-026>028-MOZ113-115-201545-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-MISSISSIPPI AR-POINSETT
AR-RANDOLPH AR-DUNKLIN MO-PEMISCOT MO-
1001 AM CDT SAT AUG 20 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 AM CDT FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
EXTREME SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AROUND 40 MPH WAS
LOCATED FROM 3 MILES SOUTH OF CHALK BLUFF NATURAL AREA TO FONTAINE AT
1001 AM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...LAWRENCE...
MISSISSIPPI...PEMISCOT...POINSETT AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR BAY...BLYTHEVILLE...BONO...BROOKLAND...CAMPBELL...
CARAWAY...CHALK BLUFF NATURAL AREA...CROWLEYS RIDGE STATE PARK...
GOSNELL...HAYTI...HOXIE...JONESBORO...KENNETT...LAKE CITY...LAKE
FRIERSON STATE PARK...LEACHVILLE...MALDEN...MANILA...MARMADUKE...
MONETTE...PARAGOULD...PIGGOTT...RECTOR...SENATH...STEELE...TRUMANN
AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.
&&
LAT...LON 3663 8996 3639 8996 3641 8960 3625 8968
3624 8971 3623 8969 3576 8993 3554 9069
3585 9104 3588 9104 3588 9108 3597 9118
3651 9032 3650 9023 3659 9019 3663 9012
TIME...MOT...LOC 1501Z 316DEG 35KT 3642 9018 3599 9076Special weather statement, Aug 20, 10:25 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1125 AM CDT SAT AUG 20 2011
ARZ027-028-036-048-MSZ001-TNZ019-048>050-088-089-201715-
CRITTENDEN AR-MISSISSIPPI AR-POINSETT AR-ST. FRANCIS AR-DE SOTO MS-
SHELBY TN-DYER TN-FAYETTE TN-HAYWOOD TN-LAUDERDALE TN-TIPTON TN-
1125 AM CDT SAT AUG 20 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 PM CDT FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 4 MILES SOUTHEAST OF ASHPORT TO 5 MILES WEST OF JENNETTE
AT 1125 AM CDT...MOVING SOUTH AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...DESOTO...DYER...FAYETTE...HAYWOOD...
LAUDERDALE...MISSISSIPPI...POINSETT...SHELBY...ST. FRANCIS AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...BLYTHEVILLE...
COLLIERVILLE...CORDOVA...COVINGTON...EARLE...FORT PILLOW STATE
PARK...GERMANTOWN...HUGHES...KEISER...LUXORA...MARION...MEEMAN SHELBY
FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...OSCEOLA...
RIPLEY...SOUTHAVEN...T O FULLER STATE PARK...TYRONZA...WEST MEMPHIS
AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CHISHOLM LAKE...CORONEE
LAKE...OPEN LAKE...SUNK LAKE...THE CHUTE AND WAPANOCCA LAKE.
&&
LAT...LON 3602 8949 3548 8936 3502 8958 3491 9043
3491 9046 3493 9045 3492 9050 3545 9050
3599 8987
TIME...MOT...LOC 1625Z 341DEG 26KT 3571 8974 3515 9048Special weather statement, Aug 20, 11:03 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CDT SAT AUG 20 2011
ARZ036-MSZ001>003-007-008-TNZ048>050-088>090-201730-
CRITTENDEN AR-BENTON MS-TUNICA MS-TATE MS-MARSHALL MS-DE SOTO MS-
SHELBY TN-FAYETTE TN-HARDEMAN TN-HAYWOOD TN-LAUDERDALE TN-TIPTON TN-
1203 PM CDT SAT AUG 20 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...
SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
WESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 6 MILES NORTHWEST OF WALLS TO 9 MILES EAST OF BRIGHTON
AT 1203 PM CDT...MOVING SOUTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...CRITTENDEN...DESOTO...FAYETTE...HARDEMAN...
HAYWOOD...LAUDERDALE...MARSHALL...SHELBY...TATE...TIPTON AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...
CORDOVA...GERMANTOWN...HERNANDO...HOLLY SPRINGS...HORN LAKE...MIDTOWN
MEMPHIS...MILLINGTON...OLIVE BRANCH...SENATOBIA...SOUTHAVEN...T O
FULLER STATE PARK...WALL DOXEY STATE PARK AND WEST MEMPHIS...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BRANDYWINE LAKE...HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR
AND ROBCO LAKE.
&&
LAT...LON 3489 9046 3487 9043 3483 9042 3483 9041
3505 9040 3566 8947 3526 8903 3461 8939
3458 9046 3475 9045 3476 9046
TIME...MOT...LOC 1703Z 316DEG 33KT 3500 9019 3546 8956Thunderstorm Wind, Shelby
- When
- August 20, 11:10 AM CST to 11:20 AM CST
- Where
- Shelby County, 1.8 mi SE of Brunswick to 2.26 mi WSW of Arlington Muni Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.252, -89.757
Straight line winds knocked down a couple of trees and five power poles near City Hall in Lakeland.
Hail, Shelby
- When
- August 20, 11:30 AM CST to 11:40 AM CST
- Where
- Shelby County, 4.16 mi N of Collierville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.109, -89.658
Quarter size hail fell at the intersection of Raleigh-LaGrange Road and Collierville-Arlington Road, north of Collierville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Idaho, August 20 to 21, 20111 death · $15,000 · 56 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, August 20 to 23, 2011$282,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Illinois, August 20, 2011$170,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Mississippi, August 20 to 24, 2011$112,000 · 55 kt wind · 12 events
- Damaging Winds in Louisiana, August 20, 2011$115,000 · 62 kt wind · 5 events
- Tornado and Hail in Michigan, August 20, 2011$45,000 · EF0 · 22 events
- Damaging Winds in Texas, August 20, 2011$100,000 · 60 kt wind · 5 events
- Damaging Winds in Arkansas, August 20, 20111 injured · $45,000 · 65 kt wind · 6 events
- Damaging Wind and Lightning Strike in Illinois, August 20, 2011$53,000 · 70 kt wind · 2 events
- Flash Flood and Hail in South Carolina, August 20, 2011$50,000 · 0.75 in hail · 2 events
- Damaging Winds in Georgia, August 20, 2011$22,000 · 52 kt wind · 5 events
- Damaging Wind in North Carolina, August 20, 2011$15,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342002, 342005.